Texas, 2013

Hail and Damaging Winds in Texas, April 18, 2013

April 18, 2013 · NWS SJT · 7 events in 4 counties and zones

A strong late season cold front sparked a few severe thunderstorms as it clashed with warm moist air across parts of West Central Texas. This resulted in a few severe thunderstorms producing damaging winds and a few hail stones across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A strong late season cold front sparked a few severe thunderstorms as it clashed with warm moist air across parts of West Central Texas. This resulted in a few severe thunderstorms producing damaging winds and a few hail stones across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 17, 10:38 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 17, 10:38 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1138 PM CDT WED APR 17 2013

.DISCUSSION...
SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
A SECONDARY COLD FRONT CONTINUES TO BARREL TO THE SOUTHEAST
ACROSS WEST TX AT THIS TIME...CURRENTLY LOCATED FROM NEAR
CHILDRESS...TO JAYTON...TO ANDREWS. THIS FRONT HAS BEEN MOVING
SOUTHEAST AT AROUND 40 KTS AND WILL SERVE AS A FOCUS FOR SHOWERS
AND THUNDERSTORMS ONCE IT ENCOUNTERS THE MOIST AIR TO THE EAST OF
THE DRYLINE. CONVECTION IS EXPECTED IN THE VICINITY OF EACH
TERMINAL....ALTHOUGH CONFIDENCE IS A BIT LOWER THAT DIRECT IMPACTS
WILL BE FELT AT KSJT AND KSOA.

LOW CLOUDS HAVE ALREADY SET IN AT KJCT AND KBBD AND ARE EXPECTED
TO AFFECT KSOA SHORTLY. THIS CLOUDS WILL GENERALLY REMAIN IN THE
LOW END MVFR CATEGORY BUT WILL BOUNCE AROUND A BIT ONCE THE
CONVECTIVE LINE ARRIVES. AS THIS LINE MARCHES EAST...WE WILL SEE
TEMPO MVFR TO IFR CONDITIONS...GIVING WAY TO CLEARING SKIES AFTER
SUNRISE. VFR CONDITIONS ARE ANTICIPATED THROUGHOUT THE DAY
THURSDAY AND INTO THE EVENING HOURS.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 603 PM CDT WED APR 17 2013/

DISCUSSION...
SEE THE 00Z AVIATION DISCUSSION BELOW.

AVIATION...
ISOLATED CONVECTION WILL BE POSSIBLE THIS EVENING...MAINLY ACROSS
THE BIG COUNTRY. I DID INCLUDE A VCTS AT KABI TO ACCOUNT FOR THE
DEVELOPING CONVECTION TO THE WEST FOR THE NEXT FEW HOURS. FARTHER
SOUTH...WE WILL SEE A STRONGER CAP WHICH SHOULD PREVENT CONVECTIVE
INITIATION. AROUND 05Z IS WHEN THE FORECAST BECOMES MORE
INTERESTING. LOW CLOUDS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN
TERMINALS...GENERALLY IN THE MVFR CATEGORY. A STRONG COLD FRONT
WILL BE OVERTAKING THE DRYLINE...MOVING SOUTH ACROSS THE AREA
AFTER 05Z. THIS WILL REACH KABI LIKELY BY 06Z...KSJT AROUND 08Z
AND KJCT BY 09Z.

THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY ALONG THIS FRONT AS
IT ENCOUNTERS RICH MOISTURE AND INTERACTS WITH THE LOW LEVEL JET.
CONFIDENCE OF THUNDER AT THE TERMINAL IS LOWEST AT KSJT/KSOA WHERE
ONLY VCTS GROUPS WERE APPENDED. I DID INCLUDE 2-3 HOURS OF
PREVAILING CONVECTION AT THE OTHER SITES BUT IT WILL LIKELY BE
MORE LIKE 1-2. THIS FRONT WILL SCOUR THE LOW CIGS...RESULTING IN
PREVAILING VFR CONDITIONS AFTER 12Z THURSDAY MORNING.

JOHNSON

PREV DISCUSSION... /ISSUED 304 PM CDT WED APR 17 2013/

SHORT TERM...
CHANCES FOR RAIN WILL RETURN TO WEST CENTRAL TEXAS THIS EVENING.
SOME OF THE MESOSCALE MODELS ARE INDICATING SOME DEVELOPMENT THIS
AFTERNOON...BUT THE BETTER FORCING AND DYNAMICS LOOKS TO BE LATER
THIS EVENING...AS THE FRONT MOVES THROUGH THE AREA. MAINLY LOOKING
FOR IT TO BE THROUGH ABILENE BY 06Z AND THROUGH SAN ANGELO BY 09Z.
HAVE GONE WITH THE NAM SOLUTION ON TIMING...BECAUSE IT HANDLED THE
FRONT AT 15Z BETTER. LOW LEVEL MOISTURE WILL BE AMPLE IN THE WARM
SECTOR. AHEAD OF THE FRONT... WINDS STILL REMAINED OUT OF THE
SOUTH AT 15 TO 20 MPH. THERE IS A SLIGHTLY STRONGER CAP IN
PLACE...AND THE NAM WAS HINTING AT THE CAP STAYING INTACT FOR SOME
TIME. FORECAST CIN VALUES REMAINED IN THE 80 TO 100 J/KG RANGE.
THE 0-1 KM SHEAR IS VERY GOOD...GENERALLY IN THE 20 TO 30 KTS
RANGE. THE 0-6 KM SHEAR IS MODERATE...IN THE 40 TO 45 KTS RANGE
ACROSS THE CWA. THERE IS A 25H JET STREAK THAT WILL MOVE JUST
NORTH OF THE CWA...BUT THIS WILL PLACE THE CWA IN THE RIGHT EXIT
REGION OF THE JET WHICH IS NOT IDEAL. THE ALONG-BOUNDARY SHEAR
VECTORS MAKE IT MORE LIKELY THAT THE STORM MODE WILL BE MORE OF A
QLCS MODE. THE MAIN THREATS LOOK TO MAINLY BE HAIL AND WINDS..BUT
GIVEN THE LOW LEVEL SHEAR...I WOULD NOT RULE OUT AN ISOLATED
TORNADO. MOST OF THE ACTIVITY LOOKS TO BE LATER...POSSIBLY NOT
UNTIL AFTER MIDNIGHT. OTHERWISE...BEHIND THE COLD
FRONT...TEMPERATURES WILL RAPIDLY DROP IN THE 40S ACROSS MUCH OF
THE AREA BY 12Z TOMORROW. WINDS WILL BE STRONG OUT OF THE NORTH AT
15 TO 25 MPH...WITH GUSTS TO AT LEAST 25 MPH JUST AFTER THE
FRONTAL PASSAGE. TEMPERATURES WILL NOT BE AS WARM TOMORROW WITH
HIGHS...ONLY REACHING INTO UPPER 50S ACROSS THE BIG COUNTRY...WITH
70S ALONG INTERSTATE 10.

REIMER

LONG TERM...
THE MAIN STORY IN THE EXTENDED FORECAST IS THE POSSIBILITY OF
FREEZING OR NEAR FREEZING TEMPERATURES FRIDAY MORNING. AN
UNSEASONABLY COLD AIRMASS WILL BE IN PLACE ACROSS WEST CENTRAL
TEXAS THURSDAY NIGHT/FRIDAY MORNING. A 1029MB SURFACE HIGH WILL
STEADILY BUILD INTO THE AREA FROM THE NORTHWEST...RESULTING IN
LIGHT AND VARIABLE WINDS. DEWPOINT TEMPERATURES WILL BE IN THE
LOWER TO MID 20S...AND WILL COMBINE WITH MOSTLY CLEAR SKIES AND
LIGHT AND VARIABLE WINDS TO RESULT IN IDEAL RADIATIONAL COOLING
CONDITIONS. LOW TEMPERATURES WILL DROP INTO THE LOW TO MID
30S...WITH THE COOLEST READINGS EXPECTED ACROSS LOW LYING RIVER
VALLEYS. A FEW LOCATIONS COULD DROP TO NEAR OR BELOW
FREEZING...AND A FROST ADVISORY OR FREEZE WARNING MAY EVENTUALLY
BE NEEDED FOR PORTIONS OF WEST CENTRAL TEXAS. A PLEASANT DAY IS
FORECAST ON FRIDAY...WITH HIGHS IN THE MID TO UPPER 60S. SURFACE
HIGH PRESSURE WILL SHIFT EAST FRIDAY AFTERNOON...WITH WINDS
BECOMING LIGHT OUT OF THE SOUTHEAST BY EARLY EVENING. THE COLDEST
TEMPERATURES SATURDAY MORNING WILL LIKELY BE ACROSS OUR EAST AND
SOUTHEAST COUNTIES...CLOSER TO THE SURFACE HIGH.

A STEADY WARM UP WILL ENSUE THROUGH THE WEEKEND WITH HIGHS BACK
INTO THE MID AND UPPER 70S SATURDAY...AND INTO THE LOWER TO MID
80S ON SUNDAY AND MONDAY. THE NEXT LARGE UPPER LEVEL TROUGH WILL
DIVE OUT OF SOUTHWEST CANADA LATE SUNDAY...THEN TOWARD THE
CENTRAL/SOUTHERN PLAINS ON TUESDAY. MODELS ARE IN FAIRLY GOOD
AGREEMENT IN THIS SOLUTION...WHICH SENDS A STRONG COLD FRONT
THROUGH WEST CENTRAL TEXAS DURING THE DAY TUESDAY. THE EXACT
TIMING AND STRENGTH OF THIS FRONT IS SUBJECT TO CHANGE OVER THE
NEXT FEW DAYS...BUT I WENT AHEAD AND COOLED TEMPERATURES ACROSS
THE NORTHERN HALF OF THE AREA TUESDAY...AS THE FRONT MOVES
THROUGH. I ALSO COOLED OVERNIGHT LOWS WEDNESDAY MORNING AND
DAYTIME HIGHS ON WEDNESDAY AS COLD AIR ADVECTION CONTINUES.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE
FRONT...ESPECIALLY ACROSS THE EASTERN HALF OF THE REGION...BUT I
WOULD LIKE TO SEE A BIT MORE MODEL CONSISTENCY BEFORE INTRODUCING
POPS.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 44  59  34  64  41 /  50   5   0   0   0
SAN ANGELO 	 48  67  34  67  39 /  30   5   0   0   0
JUNCTION 	 64  72  35  68  37 /  50  20   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/99/99
Hazardous weather outlook, Apr 17, 9:35 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 PM CDT WED APR 17 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-182000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
1035 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A SQUALL
LINE IS EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT AS IT MOVES
THROUGH WEST CENTRAL TEXAS AFTER MIDNIGHT. THE STRONGEST STORMS WILL
HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NEAR FREEZING TEMPERATURES WILL BE POSSIBLE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT.

JOHNSON

In the hours before

Special weather statement, Apr 17, 6:45 PM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT WED APR 17 2013

TXZ098-180130-
HASKELL TX-
745 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
HASKELL COUNTY...

AT 740 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF SAGERTON...OR ABOUT 14
MILES WEST OF HASKELL...MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RULE BY 755 PM CDT
  ROCHESTER BY 815 PM CDT
  O'BRIEN BY 825 PM CDT
  WEINERT AND US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 830 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

LAT...LON 3301 9992 3306 10000 3339 10000 3340 9999
      3341 9947
TIME...MOT...LOC 0045Z 220DEG 20KT 3317 9995

JOHNSON
Special weather statement, Apr 17, 11:18 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1218 AM CDT THU APR 18 2013

TXZ049-180545-
FISHER TX-
1218 AM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR
FISHER COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 1217 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 13 MILES EAST OF JAYTON TO 12 MILES SOUTHEAST OF
SNYDER...MOVING EAST AT 25 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES POSSIBLE...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

STRONG THUNDERSTORMS WILL BE NEAR...
  HOBBS BY 1225 AM CDT
  ROTAN BY 1240 AM CDT
  CAPITOLA...ROBY...BUSBY AND HITSON BY 1245 AM CDT

LAT...LON 3296 10014 3285 10014 3259 10030 3255 10067
      3295 10067 3297 10065
TIME...MOT...LOC 0518Z 266DEG 21KT 3319 10035 3257 10080

JOHNSON
Special weather statement, Apr 17, 11:19 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1219 AM CDT THU APR 18 2013

TXZ064-065-180545-
STERLING TX-COKE TX-
1219 AM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR
STERLING AND COKE COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 1217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF STERLING CITY...MOVING EAST AT 25 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING CITY BY 1235 AM CDT

LAT...LON 3209 10127 3210 10121 3210 10080 3209 10079
      3175 10080 3183 10126
TIME...MOT...LOC 0520Z 270DEG 23KT 3196 10109

JOHNSON
Special weather statement, Apr 17, 11:43 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1243 AM CDT THU APR 18 2013

TXZ054-064-065-180615-
NOLAN TX-STERLING TX-COKE TX-
1243 AM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT FOR
NOLAN...STERLING AND COKE COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 1242 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
SILVER...OR ABOUT 19 MILES NORTHEAST OF STERLING CITY...MOVING
NORTHEAST AT 30 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  MINOR SHINGLE DAMAGE...

THE STRONG THUNDERSTORM WILL BE NEAR...
  MARYNEAL AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY
  105 AM CDT
  CAMP BOOTHE OAKS BY 110 AM CDT

LAT...LON 3242 10043 3200 10034 3194 10090 3208 10095
      3210 10092 3209 10067 3226 10067
TIME...MOT...LOC 0543Z 235DEG 56KT 3207 10077

JOHNSON
Special weather statement, Apr 18, 12:15 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
115 AM CDT THU APR 18 2013

TXZ054-127-180645-
NOLAN TX-TAYLOR TX-
115 AM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT FOR NOLAN
AND TAYLOR COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 111 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
MARYNEAL...OR ABOUT 11 MILES NORTH OF BLACKWELL...MOVING NORTHEAST AT
45 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES POSSIBLE...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

THE STRONG THUNDERSTORM WILL BE NEAR...
  NOLAN BY 125 AM CDT
  CAMP BUTMAN BY 135 AM CDT
  TRENT BY 140 AM CDT
  MERKEL BY 145 AM CDT

AND INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 253 AND 265.

LAT...LON 3215 9996 3208 10038 3209 10058 3237 10050
      3253 10015 3252 9999
TIME...MOT...LOC 0615Z 244DEG 39KT 3225 10034

JOHNSON
Special weather statement, Apr 18, 12:20 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
120 AM CDT THU APR 18 2013

TXZ098-099-113-114-180645-
HASKELL TX-JONES TX-SHACKELFORD TX-THROCKMORTON TX-
120 AM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT FOR
HASKELL...JONES...SHACKELFORD AND THROCKMORTON COUNTIES...

AT 115 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF WEINERT TO 4 MILES SOUTHEAST OF NOODLE...MOVING
EAST AT 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  MILLERS CREEK RESERVOIR...LAKE STAMFORD MARINA...IRBY AND HODGES BY
  125 AM CDT
  THE INTERSECTION OF US-180 AND FARM ROAD 600...NUGENT AND LUEDERS
  BY 130 AM CDT
  LAKE FORT PHANTOM HILL...HAMBY AND BIG COUNTRY BAPTIST ASSEMBLY BY
  135 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3251 9955 3252 10014 3282 10014 3297 10002
      3297 10000 3300 10000 3341 9966 3340 9903
TIME...MOT...LOC 0620Z 263DEG 51KT 3341 9950 3257 9992

JOHNSON

The radar

The Dyess AFB radar (KDYX), 68 km away, was scanning. The volume nearest the first event began at 06:20 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Jones

When
April 18, 12:20 AM CST to 12:24 AM CST
Where
Jones County, 1.35 mi WSW of Stamford
Measured
0.88 in hail
Reported by
Public
Coordinates
32.940, -99.800

Thunderstorm Wind, Jones

When
April 18, 12:20 AM CST to 12:24 AM CST
Where
Jones County, 1.35 mi WNW of Anson
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.760, -99.900

Law enforcement reported a 4 to 6 inch diameter by 12 foot limb snapped. In addition, a metal roof was peeled off of a building.

Thunderstorm Wind, Taylor

When
April 18, 12:46 AM CST to 12:50 AM CST
Where
Taylor County, 8.53 mi SW of View
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.260, -99.980

A trained spotter reported several large six inch diameter by twenty foot pecan tree limbs were snapped.

Thunderstorm Wind, Tom Green

When
April 18, 1:25 AM CST to 1:28 AM CST
Where
Tom Green County, 1.82 mi SW of San Angelo
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.450, -100.450

Law enforcement officials reported power lines and a large tree limb down in San Angelo.

Thunderstorm Wind, Tom Green

When
April 18, 1:30 AM CST to 1:34 AM CST
Where
Tom Green County, 2.73 mi ENE of Wall
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
31.390, -100.280

A National Weather Service Cooperative Observer reported a 60 MPH wind gust.

Hail, Tom Green

When
April 18, 1:35 AM CST to 1:39 AM CST
Where
Tom Green County, Harriet
Measured
1 in hail
Reported by
Public
Coordinates
31.550, -100.320

Thunderstorm Wind, Callahan

When
April 18, 1:45 AM CST to 1:48 AM CST
Where
Callahan County, 0.91 mi SE of Oplin
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.140, -99.560

The public reported damage to a carport and a metal roof by strong thunderstorm wind gusts.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448183, 448192, 448193, 448199, 448214, 448186, 448204.